Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 87, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 1, 2003, 10:25 AM CDT for Clay County, Greene County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2003, 10:25 AM CDT (15:25 UTC)
- Expired
- May 1, 2003, 11:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, AR, Greene County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 9:35 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718
WUUS54 KMEG 011525
SVRMEM
ARC021-055-011615-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1025 AM CDT THU MAY 1 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS
GREENE COUNTY IN EASTERN ARKANSAS
* UNTIL 1115 AM CDT.
* AT 1022 AM CDT...WEATHER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM CORNING TO 20 MILES WEST OF WALCOTT...MOVING
EAST AT 35 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 1115 AM CDT INCLUDE...
KNOBEL...EVENING STAR...
HICKORIA...BEECH GROVE...
MCDOUGAL...
POLLARD...WALCOTT...
OAK GROVE HEIGHTS...
RECTOR...PIGGOTT...
.DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.
LAT...LON 3650 9066 3624 9077 3599 9086 3598 9043
3620 9017 3646 9013What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 10:20 AM CDT, 5 minutes earlier.
Area forecast discussion, May 1, 10:20 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1020 AM CDT THU MAY 1 2003 14Z SFC MAP PLACES A COLD FRONT EXTENDING FROM N MO THRU SE KS AND C OK. A LARGE MCC DEVELOPED OVER SO MO LAST NITE AND IS ENTERING NE ARK AND MO BOOTHEEL. THIS COMPLEX DEVELOPED IN A THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET ALONG WITH GOOD UPPER LEVEL DIVERGENCE. ENVIRONMENT AHEAD OF THE LINE IS UNSTABLE WITH LIS OF AROUND -5...CAPES OF ABOUT 2000J/KG AND MID LEVEL LAPSE RATES OF AROUND 7.25. 850-500MB WIND FIELDS DO SUPPORT DAMAGING WINDS AND LARGE HAIL. SO SVR POTENTIAL DOES EXIST AS THE LINE CONTINUES TO THE SE. WILL UPDATE FCST TO INCREASE POPS ACROSS THE REGION AND DETAIL SVR WX THREAT. MAX TEMPS LOOK REASONABLE...MAY SCALE BACK TEMPS ACROSS NE ARK WHERE CONVECTION HAS OCCURRED. .MEG...SEVERE THUNDERSTORM WATCH FOR NE ARK AND MO BOOTHEEL UNTIL 20Z. VALLE
Hazardous weather outlook, May 1, 10:05 AM CDT, 20 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-021000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1005 AM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY A COLD FRONT WILL APPROACH THE MID SOUTH FROM THE NORTHWEST TODAY AND MOVE INTO THE AREA TONIGHT. IN THE WARM MOIST UNSTABLE AIR AHEAD OF THE FRONT THUNDERSTORMS WILL SPREAD ACROSS THE MID SOUTH THIS MORNING THROUGH TONIGHT. SOME STORMS WILL BE SEVERE THIS MORNING ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. THESE STORMS WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE THUNDERSTORMS WILL SPREAD ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH TUESDAY WITH THE GREATEST CHANCE COMING ON SUNDAY AS A WARM FRONT LIFTS NORTH THROUGH THE AREA AND AGAIN ON TUESDAY AS A COLD FRONT SWEEPS THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, May 1, 10:14 AM CDT, 11 minutes before
ARZ009-018-011530- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 1014 AM CDT THU MAY 1 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY AND GREENE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF DATTO AT 1014 AM CDT...MOVING EAST AT 35 MPH. THIS STORM WILL MOVE INTO WESTERN PARTS OF CLAY AND GREENE COUNTIES BEFORE 1030 AM AND MAY BRING STRONG WIND GUSTS ALONG WITH VERY HEAVY RAIN AND DEADLY LIGHTNING. PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING THE CITY OF CORNING... SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:33 AM CDT | Severe Thunderstorm Warning | MEG | Randolph | 57 min |
| May 1, 9:49 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 56 min |
| May 1, 11:46 AM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 44 min |
| May 1, 11:47 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 58 min |
| May 1, 12:25 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 35 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.